Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 36, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 24, 2021, 3:54 AM EDT. It took effect at Apr 24, 2021, 10:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2021, 3:54 AM EDT (07:54 UTC)
- In effect from
- Apr 24, 2021, 10:00 PM EDT
- Expired
- Apr 25, 2021, 8:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
326 WHUS73 KGRR 240754 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 354 AM EDT Sat Apr 24 2021 LMZ844>849-241600- /O.NEW.KGRR.SC.Y.0036.210425T0200Z-210426T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 354 AM EDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT SUNDAY... * WHAT...North winds increasing to 20 to 30 knots this evening and continuing overnight. Waves will build into the 4 to 7 foot range tonight and slowly subside through the day on Sunday to 2 to 4 feet by evening. * WHERE...St Joseph to Manistee. * WHEN...From 10 PM this evening to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Waves will peak late tonight and towards daybreak on Sunday. The largest waves, potentially near 8 feet will be found towards South Haven near daybreak on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
6 follow-up statements
571 WHUS73 KGRR 241432 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1032 AM EDT Sat Apr 24 2021 LMZ844>849-242245- /O.CON.KGRR.SC.Y.0036.210425T0200Z-210426T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1032 AM EDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT SUNDAY... * WHAT...North winds to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...From 10 PM this evening to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
817 WHUS73 KGRR 250127 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 927 PM EDT Sat Apr 24 2021 LMZ844>849-250930- /O.CON.KGRR.SC.Y.0036.210425T0200Z-210426T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 927 PM EDT Sat Apr 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY... * WHAT...North winds to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...From 10 PM this evening to 8 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
631 WHUS73 KGRR 250755 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 355 AM EDT Sun Apr 25 2021 LMZ844>849-251600- /O.CON.KGRR.SC.Y.0036.000000T0000Z-210426T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 355 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 20 to 30 knots early this morning diminishing slightly to 15 to 25 knots during the day. Waves of 4 to 7 feet at daybreak will slowly subside to 2 to 4 feet towards sunset. * WHERE...St Joseph to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
595 WHUS73 KGRR 251359 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 959 AM EDT Sun Apr 25 2021 LMZ844>849-252200- /O.CON.KGRR.SC.Y.0036.000000T0000Z-210426T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 959 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 20 to 30 knots early this morning diminishing slightly to 15 to 25 knots during the day. Waves of 4 to 7 feet at daybreak will slowly subside to 2 to 4 feet towards sunset. * WHERE...St Joseph to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
131 WHUS73 KGRR 251933 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 333 PM EDT Sun Apr 25 2021 LMZ844>849-260000- /O.CON.KGRR.SC.Y.0036.000000T0000Z-210426T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 333 PM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 20 to 30 knots early this morning diminishing slightly to 15 to 25 knots during the day. Waves of 4 to 7 feet at daybreak will slowly subside to 2 to 4 feet towards sunset. * WHERE...St Joseph to Manistee. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
412 WHUS73 KGRR 260012 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 812 PM EDT Sun Apr 25 2021 LMZ844>849-260115- /O.EXP.KGRR.SC.Y.0036.000000T0000Z-210426T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 812 PM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... As surface high pressure moves over Lake Michigan this evening the winds and waves have subsided below Small Craft Advisory criteria. $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 3:30 AM EDT, 24 minutes earlier.
Area forecast discussion, Apr 24, 3:30 AM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 AM EDT Sat Apr 24 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 330 AM EDT Sat Apr 24 2021
- Showers today into tonight with amounts that will be light
- Small chances for showers Monday/Monday night
- Mid week showers and storms
- Up and down temperatures
&&
.DISCUSSION...(Today through next Friday)
Issued at 330 AM EDT Sat Apr 24 2021
-- Showers today into tonight with amounts that will be light --
Just a couple of days ago it appeared that we would have a fairly
widespread, somewhat soaking rain. That does not appear to the
case anymore as the northern and southern stream waves do not
really phase much anymore. The southern wave was always going to
be the primary driver in the precipitation with this event. That
wave is more disjointed now and is further south. So, our
precipitation is primarily being driven by the northern weaker
wave. Following the SPC HREF probability matched mean for 24 hour
precipitation we are looking at anywhere from a few hundredths to
maybe a tenth or two. So, certainly not a heavy rain. Best chances
for rain will be this afternoon, where there may be a diurnal
component inland and then again tonight across Central Lower
Michigan near the upper wave.
-- Small chances for showers Monday/Monday night --
There appears to be small chances for showers across Central Lower
Michigan Monday into Monday night. This precipitation will be
associated with a warm front lifting through the area. A
strengthening low level jet will be in the area and both the ECMWF
and GFS are kicking out some light precipitation especially Monday
afternoon and evening.
-- Mid week showers and storms --
Best chances for precipitation in the 7-day forecast will come mid
week between Tuesday night and Thursday. A cold front will drop
into and move through the region from the north, followed by a
wave riding up the front Wednesday night. Off and on chances for
thunderstorms will exist with 850mb dew points near +10C at times.
Surface dew points should rise to around 60F at times which should
be enough to create thunder chances. Rainfall totals look to be
quite variable. Some locations, especially over Southern Lower
Michigan may exceed 1 inch rainfall totals.
-- Up and down temperatures --
Temperatures will be up and down through the period. 850mb
temperatures will dip to below zero C tonight into Sunday behind
the departing system. Highs on Sunday will not make it out of the
40s across Central Lower. We rebound significantly though into
early next week with 850mb temps rising into the middle teens C
above zero on Tuesday. We actually have 80s in the forecast for
that day in deep southwest flow. Temperatures come crashing down
again at the end of the work week with negative 850mb temps
showing up again on Friday. Highs will dip back into the 50s most
likely. Roller coaster temperatures are usually found in the
spring and this one is no different.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 153 AM EDT Sat Apr 24 2021
Light south to south-southwest winds overnight with clouds around
5000 feet gradually increasing in coverage. Models have trended
toward mediocre scattered showers during the daytime and ceilings
varying on either side of 3000 feet (MVFR/VFR). Toward late
evening, moderate showers with some MVFR visibility and lower
ceilings associated with a cold front and a west to northwest wind
shift will move through Lower Michigan from northwest to
southeast. Areas of low MVFR to IFR ceilings will be possible late
Saturday night.
&&
.MARINE...
Issued at 330 AM EDT Sat Apr 24 2021
North flow strengthens tonight behind a departing low and in
advance of a Northern Plains high. Winds should increase after
dark (between 10pm and midnight) into the 20-30 knot range. These
winds will then last through the night. Waves will correspondingly
jump into the 4 to 7 foot range. Slightly lower waves are expected
downwind of Big and Little Sable Points as places like Pentwater
and Whitehall will be in the lee of the Points. It will take the
bulk of the day on Sunday for waves to fall below the 4 foot mark.
So, we have issued a Small Craft Advisory from 10pm this evening
through sunset on Sunday.
A relatively quieter period is then expected from Sunday evening
into Monday afternoon. Southerly winds then ramp up for Monday
night through Tuesday night.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 10 PM this evening to 8 PM EDT Sunday
for LMZ844>849.
&&
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...CAS
MARINE...DukeHazardous weather outlook, Apr 23, 4:06 AM EDT, 23 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 406 AM EDT Fri Apr 23 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-240800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 406 AM EDT Fri Apr 23 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are possible Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-240800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 406 AM EDT Fri Apr 23 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds and waves will be hazardous to small craft Saturday night into Sunday. Thunderstorms are possible Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.